Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 288, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 4, 2005, 12:42 PM CDT for Comanche County, Erath County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2005, 12:42 PM CDT (17:42 UTC)
- Expired
- Aug 4, 2005, 1:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Comanche County, TX, Erath County, TX
The radar
The Dyess AFB radar (KDYX), 95 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 9:30 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 4, 9:30 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 930 AM CDT THU AUG 4 2005 .UPDATE... MORNING UPPER AIR DATA REVEALS SOME INTERESTING FEATURES IN PLACE ACROSS THE REGION. FIRST...A WEAK ELEVATED SYNOPTIC BOUNDARY WHICH EXTENDS FROM OFF THE COAST OF LOUISIANA NW TOWARD ABILENE IS ENHANCING MOISTURE POOLING AND THIS IS WHERE AN AXIS OF NEARLY 2 INCH PRECIPITABLE WATER IS LOCATED. SECONDLY...200 AND 250 MB ANALYSIS SUGGEST THAT NORTH TEXAS IS CURRENTLY LOCATED IN A WEAK DEFORMATION ZONE WHICH WILL ENHANCE UPPER LEVEL DIVERGENCE TODAY. 12Z FWD SOUNDING IS DEPICTING A SATURATED COLUMN AND VERY WEAK WINDS THROUGH THE LOWER TROPOSPHERIC COLUMN. ALL OF THESE PARAMETERS CREATE AN ENVIRONMENT CONDUCIVE FOR THE DEVELOPMENT OF SCATTERED AIRMASS CONVECTION ONCE CONVECTIVE TEMPS IN THE LOWER 90S ARE REACHED. HAVE INCREASED POPS TO CHANCE FOR THE SW 2/3RDS OF CWA WHERE BEST MOISTURE IS LOCATED PER GOES SOUNDER. WATER VAPOR LOOP SUGGESTS THE NE CWA WILL BE IN AN AREA OF IMPINGING SUBSIDENCE AND LEFT SLIGHT CHANCE POPS IN PLACE. HAVE ALSO AMENDED SKY GRIDS AND LOWERED TEMPS A COUPLE DEGREES IN THE SOUTH. TR/92 && .AVIATION... WE WILL PRIMARILY USE PERSISTENCE FOR THIS FORECAST...WITH NO SIGNIFICANT CHANGES FROM THE PREVIOUS SET OF TAFS. ISOLATED AND HIGH-BASED LIGHT SHOWERS HAVE ALREADY DEVELOPED IN THE VERY MOIST ENVIRONMENT ACROSS NORTH TEXAS...AND DECIDED TO USE VSCH THROUGH 04/16Z. HOWEVER...CHANCES FOR A THUNDERSTORM AT ANY ONE OF THE AIRPORTS LOOKS TOO SLIM TO MENTION...AND WILL MAINTAIN MENTION OF CB INSTEAD. OTHERWISE...EXPECT ANY REMAINING ACTIVITY TO DIMINISH AROUND 05/03-04Z. LIGHT SOUTHEAST SURFACE FLOW CAN BE EXPECTED THROUGH THE PERIOD. 65/DD && .DISCUSSION... NOT A LOT OF CHANGES TAKING PLACE IN THE ATMOSPHERE ACROSS N TEXAS TODAY...AS ETA FORECAST CAPE AGAIN 800-1500 J/KG WITH VIRTUALLY NO CIN. DIFFERENCE TODAY IS ETA DOES NOT INDICATE ANY SHORT WAVE TO WORK ACROSS THE ATMOSPHERE. THIS SUGGESTS THERE SHOULD BE A BIT LESS CONVECTION TODAY...BUT STILL ENOUGH TO WARRANT 20 POPS ACROSS THE CWA. ONCE AGAIN...AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT WITH INVERTED-V SOUNDING SUGGESTING WIND GUSTS FROM 50 TO 60 MPH POSSIBLE. STORMS THAT FORM SHOULD DISSIPATE IN THE EVENING HOURS. THINGS GET A BIT MORE INTERESTING FRIDAY INTO SATURDAY AS ETA AND GFS NOW BRING THE COLD FRONT...OR AT LEAST SOME OUTFLOW...FURTHER SOUTH INTO AT LEAST THE HALF OF N TEXAS. CONVERGENCE STILL LOOKS WEAK WITH THE BOUNDARY...SO IT IS REASONABLE...AS INDICATED BY ETA AND NAM...THAT MOST OF THE PRECIP WILL BE POST FRONTAL ACROSS OK. WE WILL INCREASE THE POPS AND LOWER MAX TEMPS A FEW DEGREES...ESPECIALLY ACROSS THE NRN HALF OF N TEXAS ON FRIDAY. COULD SEE SOME LINGERING STORMS ON SAT AS FRONT WASHES OUT/RETURNS NE...BUT MOST OF THE CONVECTION WILL LIKELY END BY LATE AFTERNOON. STILL LOOKS LIKE SOME CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK AS NW FLOW AND UNSTABLE AIRMASS REMAINS IN PLACE. GFS CONTINUES TO ADVERTISE HIGH ACROSS THE SE STATES TO BUILD NW INTO N TEXAS LATE IN THE WEEK AND THIS SHOULD KEEP THE HEAT ON THROUGH THE MIDDLE OF AUGUST. THE NORMAL DAILY HIGH TEMPERATURE FOR DFW BEGINS TO DROP FROM 96 TO 95 ON THE 14TH OF AUGUST. WACO DROPS FROM 98 TO 97 ON THE 14TH. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 99 76 94 76 / 20 20 50 30 WACO, TX 98 74 98 74 / 20 20 40 30 PARIS, TX 97 72 92 72 / 20 20 50 30 DENTON, TX 99 74 92 74 / 20 20 50 30 MCKINNEY, TX 99 74 93 74 / 20 20 50 30 DALLAS, TX 99 79 94 77 / 20 20 50 30 TERRELL, TX 98 73 96 74 / 20 20 40 30 CORSICANA, TX 97 73 98 74 / 20 20 40 30 TEMPLE, TX 97 73 99 74 / 20 20 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /
Hazardous weather outlook, Aug 4, 11:50 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CDT THU AUG 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-042045- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1150 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH SUNSET...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. MAIN THREATS WILL BE WIND GUSTS TO 60 MPH...DIME SIZE HAIL...FREQUENT LIGHTNING AND LOCALIZED...TORRENTIAL RAINFALL IN EXCESS OF 2 INCHES OR MORE. OTHERWISE...SCATTERED SHOWERS AND STORMS WILL OCCUR JUST ABOUT ANYWHERE OVER NORTH TEXAS THROUGH MID EVENING...WITH WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL IN EXCESS OF 1 INCH...CLOUD TO GROUND LIGHTNING...AND POSSIBLY PEA SIZED HAIL BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING ACROSS ALL OF NORTH TEXAS. ON THURSDAY AFTERNOON AND EVENING...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...SOUTH OF AN EASTLAND...CLEBURNE...ATHENS LINE. FINALLY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY AND SATURDAY...AS A WEAK COOL FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 7 PM...GENERALLY SOUTH OF THE INTERSTATE 20 CORRIDOR.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:47 PM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 3 hr |
| Aug 4, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 33 min |
| Aug 4, 4:13 PM CDT | Flash Flood Warning | FWD | Coryell | 2 hr |
| Aug 4, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 46 min |
| Aug 4, 5:32 PM CDT | Flash Flood Warning | FWD | Collin, Rockwall | 118 min |
| Aug 4, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.